Jump to content

Search the Community

Showing results for tags 'dyschronometria'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Reading back over my neuro problems document I wrote earlier when everything started; it seems like pretty much everything can be traced back to established problems associated with tapering and withdrawal of SSRI’s. I began tapering down from 100 mg earlier this year (2015), in the spring. I went from 100 to 75 to 50 to 25, at which point I ceased taking the Zoloft. I went very slowly with the taper, with the knowledge that a fast taper could lead to withdrawal problems. I went perhaps a month between each reduction. I completely finished at the very beginning of July, I want to say July 2nd. For the month of July, I didn’t notice any problems. In the beginning of August however I started feeling an intensifying of the symptoms I already had written down in the neuro problems doc, including a depressed mood. I also had my first migraine of my life on August 8th. I had the visual aura preceding the migraine. I went to the E.R. where I got a CT scan, and was told that everything checked out fine. When my mood didn’t seem to be getting any better, I attempted to reinstate the Zoloft at 25 mg for three days on August 12-15th. I seemed to get a serotonin syndrome response from this, so I stopped taking it in the hopes that perhaps the withdrawal symptoms would clear on their own. From August 15th to October 2nd I was traveling in Europe. I was supposed to stay longer, but by October 2nd the withdrawal symptoms were getting worse and I knew I needed to go home. On October 3rd I attempted another reinstatement of the Zoloft, this time at 12.5 mg for two days and had the same problems I had earlier in August with the reinstatement. I stopped taking it again and the serotonin syndrome seemed to clear up, but by this point the withdrawal symptoms had started full force. For the entire month of October and now the beginning of November, I’ve had horrible cognitive symptoms that have kept me from being able to function normally. I have a hard time planning future events, including structuring a day plan. I have a hard time reading, writing, and speaking to people (I just can’t think of things to say, to continue conversations). Even listening to music or watching t.v. is overwhelming. Overwhelming is the best word I can think of to describe any kind of stimulus to me right now. My cognitive and physical functioning is just overwhelmed with everything, and I get tired very easily. Despite being tired, it’s hard for me to shut off. I’ve spent a few nights just laying in bed for hours without being able to sleep. One thing I’ve noticed this last month is that my heart just pounds all day long. I have ringing in my ears as well, which irritates me when I’m trying to fall asleep. I get dizzy easily when I stand up too fast, which makes me feel nauseous. For the first month of this, (October) I had intense thirst all the time. The intense thirst seems to have dissipated this last week. Now however I am getting nauseous where I wasn’t before. Also food seems to have lost all appeal to me. Nothing sounds good to me to eat, and nothing tastes good. It’s hard to describe, but my taste just seems to have numbed. Other things I’ve noticed: Face hot and flushing all the time Feeling of fast heart rate Can’t concentrate or think very well Severe memory problems Sore back of the neck Headaches all the time Feeling of electricity running along my spine & arms, especially in response to music. Mentally exhausted easily when trying to read, follow conversation, watch t.v. Incredibly hard to look in people’s eyes when having a conversation, almost physically incapable sometimes, I feel like I need to close my eyes and look away. It’s physically difficult to make myself smile, or make any facial expression. Reduced affect display. Unable to remember words, sometimes unable to recognize written words Aphasia Zero interest in anything at all Living in a fog, daze, feeling drunk all the time Feeling of being frozen; i.e. not being able to plan next thing to do Utter and complete lack of confidence in ability to do anything Intense thirst has disappeared One of the best things that has happened in this last week is that my feeling of restlessness seems to have dissipated for the most part. For the better part of October 2015 I had what can only be described as intense mental restlessness. I was not content anywhere in any context, and felt that the only way to feel better was to keep moving (going from location to location, upstairs, downstairs, outside) and everywhere I felt this intense unease. I looked this up and apparently it’s called akathisia. Horrible upper back pain that radiates into my shoulder blades, chest, throat. Usually lasts for around 20 minutes to an hour of excruciating pain. Feels almost as if my throat is clenching or tightening. Constant buzzing in my ears, especially my left ear. Especially writing this and stressing myself out thinking about what a hell my life has become. Ear popping as well, they always feel like they are full, and I need to pop them, as if I’ve been in an airplane. Inability to plan even the simplest tasks in my day, where I used to make lists and successfully plan a full productive day. Now it takes weeks and months to accomplish tasks simply because I can’t plan a way to make myself do it. Every task seems insurmountable and scary. When I started stressing out, it feels like I shut down. So: January 2015: 100 mg February: 100 mg March: 75 mg April: 50 mg May: 25 mg June: 25 mg July: 0 mg, totally fine August: Just beginning of the withdrawal September: Feeling worse and worse, more of the physical side effects of withdrawal October: Mental side effects of withdrawal officially and horribly begun Akathisia Intense thirst Insomnia Ringing in ears November: Withdrawal as before December: Withdrawal symptoms diminishing January - October 2016: Increasing cognitive difficulties, apathy, October: Beginning of difficulty with facial expressions, maintaining eye contact with person I’m talking with, aphasia (difficulty understanding speech, creating speech, continuing a conversation, feels as if my brain just stops mid conversation, the only thing that feels easier is writing, although I can tell that my word choice is becoming limited and especially use of prepositions is becoming difficult, choosing the wrong word). One thing that bothers me the most is dyschronometria. I have a severely limited ability to perceive time passing, that’s become increasingly impaired. I am fairly certain that from the limited research I’ve been able to do, that I might be experiencing Psychiatric drug-induced Chronic Brain Impairment (CBI) http://www.behaviorismandmentalhealth.com/wp-content/uploads/2013/12/Breggin2011_ChronicBrainImpairment-Ref-for-ECT-post-140.pdf Going forward; options: Continue without SSRI’s While exercising, eating healthy, taking supplements Or start taking either fluoxetine or citalopram After which point I can attempt another taper after stabilizing December 2015: I don’t have any obligations that I need to do before January, so at this point the best option seems to be sticking it out without SSRI’s. I feel that I’ve made progress (at least emotionally, cognitively I don’t feel the same progress), and that this progress will continue. Reasons why: I only took Sertraline for 2 years, albeit at 100 mg. This is still not the highest dose given. I did a relatively slow taper (although from continuing research I’ve noticed that many people attempt even slower tapers) I am young, 24. And with younger patients, Dr. Healy has noted that recovery is more likely (within 1 to 4 years). I am already seeing progress (thirst has disappeared, intense akathisia (mental as opposed to physical) has dissipated, depressed mood has for the most part disappeared (time between episodes of intense despair longer and longer), as for intense anxiety (heart rate seems to be more regular, morning anxiety not as bad). I am cautiously optimistic at this point. Now, October 2016: Before this all started, I was quite competent. I can get references from friends / family, I was doing well in school (finishing a Psychology degree until this started, was even able to get A’s in two classes in Spring of this year while I was going through withdrawal). I was very socially aware as well, never had any problem with social cues, creating meaningful relationships. Now perhaps due in part to a lack of confidence, I’m having a very difficult time maintaining meaningful relationships. I'm sorry for the disjointed introduction, I'm having a harder and harder time writing a coherent message, and I just wanted to start involving myself in the discussions here. I thought might as well share this document that I've begun to trace the development of this horror this last year.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy